Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

On Akt treatment for TB, persisting feverish feeling, increased appetite. Is this normal?

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2003
Answered : 598 Questions
Question
hi.. i am XXXXXXX i was diagnosed with tb of lymphnodes on 3rd april 2013, it all started with upset stomach, sore throat in january 2013 and in 2 months i had lost arond 6 kg weight, ct scan on 3rd april showed calcified right hilar lymphnodes and few non necrotizing mesentric and par aortic lymphnodes. its been 4 weeks now i started akt treatment along with levofloxacin 750, but i am still getting feverish and sweat since last 1 week...temprature in thermometer always shows 98 to 98.5 but i continue to feel feverish...i feel hungry and apetite is ok....and i am eating a lot... is this normal in tb treatment..when will i feel normal....
Posted Mon, 20 May 2013 in Lung and Chest disorders
 
 
Answered by Dr. Gyanshankar Mishra 44 minutes later
Hi,

Thanks for posting the query on XXXXXXX After going through your query, I would like to comment the following:

1. You seem to have been diagnosed with TB lymphadenitis.

2. Ideally if possible, an FNAC from the lymphnode site confirms the diagnosis in such cases. Addition of levofloxacin is generally not required in non drug resistant cases. Also if you could let me know you weight and the exact medications that you are taking for TB, I can commen on their doses.

3. Normally the symptoms take initial 1 to 2 months to subside. Its good that your appetite is improving.

4. The complete course of treatment for TB lymph node ranges from 9 to 12 months.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB
Consultant Pulmonologist
Above answer was peer-reviewed by
 
Follow-up: On Akt treatment for TB, persisting feverish feeling, increased appetite. Is this normal? 28 minutes later
rcinex 600 1 tablet in morning 8 am
pyzina 750 1 tablet in morning and 1 tablet in evening.
benadon 40 1 tablet in morning.
combutol 1000 1 tablet in evening.
lexiflox 750 1 tablet in evening.
rabephex d 1 tablet in morning and 1 in evening.
silybon suspension 2 spoons morning and evening.
my weight was 66 kg on 10th april 2013.
certain days i feel so better that i feel like going out and driving.....but again in 2-3 days i feel feverish....though the pain in my hands and legs had reduced and i feel little energy now...but fever comes back....
 
 
Answered by Dr. Gyanshankar Mishra 9 minutes later
Hi,
Thanks for the follow up info. After going through the info , I would like to comment the following:

1. You need to visit a Pulmonologits/ chest & TB specialist and get the diagnosis and management confirmed.

2. The doses need to be corrected as follows:

Rcinex 600 mg 1 tablet, Pyzina 750 mg 2 tablets, Combutol 1000 mg 1 tablet - all need to be taken once, at the same time in the morning after light breakfast. There is no need of levoflox unless drug resistance is confirmed. Rest medicines can be continued.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB
Consultant Pulmonologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor